Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 1, NWS Shreveport, LA

February 21, 2003Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 21, 2003, 10:08 AM CST for Sabine Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2003, 10:08 AM CST (16:08 UTC)
Expired
Feb 21, 2003, 11:00 AM CST
In force
52 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sabine Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 9:40 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
422 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS54 KSHV 211608
SVRSHV
LAC085-211700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 AM CST FRI FEB 21 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 1100 AM CST

* AT 1006 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF ZWOLLE...
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZWOLLE AT 1020 AM CST
  JUST NORTHWEST OF MANY AT 1025 AM CST

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 1100 AM CST.

LAT...LON 3162 9375 3132 9357 3140 9327 3182 9350

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 10:00 AM CST, 8 minutes earlier.

Area forecast discussion, Feb 21, 10:00 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST FRI FEB 21 2003

COUPLE UPDATES TO ADD DENSE FOG ADVISORY...THEN TORNADO WATCH. WILL
STILL HAVE A LATE MORNING UPDATE BUT PROBABLY CLOSER TO NOON THAN 11.
17

.SHV...FFA TODAY...LAZ001>006-010>014-017>022-TXZ124>126-136>138-
149>153-165>167.
    ...DENSE FOG ADVISORY THIS MORNING...ARZ060-061-070>073-
LAZ001>006-010>014-TXZ097-108>112-124>126-136>138-149>151
    ...TORNADO WATCH 11 UNTIL 4 PM...LAZ013-014-017>022-
TXZ152-153-165>167-
Hazardous weather outlook, Feb 21, 6:00 AM CST, 4 hours 8 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST FRI FEB 21 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A STATIONARY FRONT EXTENDED FROM SOUTH CENTRAL LOUISIANA TO
SOUTHEAST TEXAS THIS MORNING. THE FRONT WILL LIFT NORTH INTO
EAST TEXAS AND NORTH LOUISIANA LATER TODAY AS AN AREA OF LOW
PRESSURE DEVELOPS ALONG THE FRONT WEST OF HOUSTON TEXAS THIS
AFTERNOON. AT THE SAME TIME A STRONG UPPER LEVEL STORM SYSTEM
OVER NORTHERN MEXICO WILL MOVE INTO SOUTH TEXAS TODAY AND
THEN NORTHEAST ACROSS LOUISIANA TONIGHT. THE COMBINATION OF
THESE SYSTEMS WILL RESULT IN A SLIGHT CHANCE OF SEVERE STORMS
TODAY AND TONIGHT. THE SEVERE STORMS WILL GENERALLY BE TO THE
SOUTH OF INTERSTATE 20. THE MAIN THREAT OF SEVERE WEATHER WILL
BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. ISOLATED TORNADOES
WILL ALSO BE POSSIBLE...MAINLY TO THE SOUTH OF A LINE FROM LUFKIN
TEXAS TO NATCHITOCHES AND WINNFIELD LOUISIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 2:44 PM CSTFlash Flood WarningSHVSabine4 hr
Feb 21, 3:46 PM CSTFlash Flood WarningSHVGrant, Jackson, Natchitoches, Winn4 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.